Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 9, 2006, 4:32 PM CST for Oregon County, Shannon County, Missouri. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 4:32 PM CST (22:32 UTC)
- Expired
- Mar 9, 2006, 5:15 PM CST
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 184 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 4:35 PM CST | TSTM WND DMG | Thayer, MO | TREES DOWN IN THAYER AND THOMASVILLE |
| Mar 9, 5:00 PM CST | TSTM WND DMG | Winona, MO | POWER POLES AND TREES DOWN. ROOF OFF A CONCESSION STAND. |
| Mar 9, 5:00 PM CST | TSTM WND DMG | Winona, MO | TREES AND POWER POLES DOWN. ROOF OFF A CONCESSION STAND. |
| Mar 9, 5:00 PM CST | TSTM WND DMG | Winona, MO | TREES AND POWER POLES DOWN. ROOF OFF A CONCESSION STAND AND BLEACHERS BLOWN OVER AT BALL PARK. |
| Mar 9, 5:00 PM CST | TSTM WND DMG | Winona, MO | TREES AND POWER POLES DOWN. ROOF OFF A CONCESSION STAND. REPORTS FROM PUBLIC OF POST OFFICE ROOF ALSO DAMAGED. |
| Mar 9, 5:00 PM CST | TSTM WND DMG | Winona, MO | TREES AND POWER POLES DOWN. ROOF OFF A PAVILLION AND ROOF BLOWN OFF OF BLEACHERS AT BALL PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 12:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 092233
SVRSGF
MOC149-203-092315-
/O.NEW.KSGF.SV.W.0025.060309T2232Z-060309T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OREGON COUNTY IN MISSOURI.
SHANNON COUNTY IN MISSOURI.
* UNTIL 515 PM CST.
* AT 430 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF SUMMERSVILLE TO 5 MILES SOUTHWEST OF BIRCH
TREE TO 9 MILES NORTHWEST OF THAYER...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR ALTON BY 445 PM CST.
NEAR WINONA BY 450 PM CST.
THE TOWNS OF MONTIER...ROVER...TERESITA...KOSHKONONG...PINE CREST...
THOMASVILLE...ALLEY SPRING...ROUND SPRING...COUCH AND WEST EMINENCE
ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
LAT...LON 3741 9165 3692 9167 3650 9169 3650 9113
3681 9112 3681 9124 3708 9123 3710 9103
3721 9115 3740 9119
$$
GAGAN2 follow-up statements
000
WWUS53 KSGF 092252
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CST THU MAR 9 2006
MOC149-203-092315-
/O.CON.KSGF.SV.W.0025.000000T0000Z-060309T2315Z/
SHANNON MO-OREGON MO-
451 PM CST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OREGON AND
SHANNON COUNTIES UNTIL 515 PM CST...
AT 440 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHEAST OF SUMMERSVILLE TO BIRCH TREE TO
THAYER...AND MOVING EAST AT 35 MPH.
THIS LINE HAS HAD A HISTORY OF PRODUCING WIND DAMAGE...INCLUDING
DOWNED TREES AND LIMBS IN THE TOWNS OF THAYER AND THOMASVILLE AT 435
PM. THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS
OF OREGON AND SHANNON COUNTIES...INCLUDING THE TOWNS OF ROUND
SPRING...ALLEY SPRING...WEST EMINENCE...ALTON...EMINENCE...COUCH...
GREER...WINONA...MYRTLE AND MIDRIDGE.
LAT...LON 3741 9165 3692 9167 3650 9169 3650 9113
3681 9112 3681 9124 3708 9123 3710 9103
3721 9115 3740 9119
$$
GAGAN000
WWUS53 KSGF 092314
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CST THU MAR 9 2006
MOC149-203-092324-
/O.EXP.KSGF.SV.W.0025.000000T0000Z-060309T2315Z/
SHANNON MO-OREGON MO-
514 PM CST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR OREGON AND SHANNON COUNTIES
HAS BEEN ALLOWED TO EXPIRE...
AT 512 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3741 9165 3692 9167 3650 9169 3650 9113
3681 9112 3681 9124 3708 9123 3710 9103
3721 9115 3740 9119
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:45 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 9, 2:45 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CST THU MAR 9 2006 .DISCUSSION... VIGOROUS VORT MAX ALONG THE KS/MO BORDER AT MID AFTERNOON WILL MOVE STEADILY EASTWARD AND OUT OF THE REGION TONIGHT. LOOKS LIKE SOME SHOWERS AND MAYBE ISOLATED THUNDER WILL LINGER INTO THE EVENING HOURS AS THE SYSTEM LIFTS OUT...BUT SKIES SHOULD BEGIN TO CLEAR FROM WEST TO EAST TONIGHT. TODAYS STRONG SHORTWAVE WILL BE REPLACED WITH A WSW FLOW ALOFT TOMORROW ALLOWING FOR A QUICK REBOUND IN TEMPERATURES AS A DEEP LONG WAVE TROUGH RE-ESTABLISHES ITSELF OVER THE WESTERN CONUS. FIRST PIECE OF SHORTWAVE ENERGY WILL EJECT NORTHEASTWARD OUT OF THE WESTERN TROUGH FRIDAY NIGHT. INCREASING WARM AIR ADVECTION AHEAD OF THIS LEAD SHORTWAVE COULD ALLOW FOR SOME SCATTERED CONVECTION TO DEVELOP LATE FRIDAY NIGHT INTO SATURDAY...BUT DEPTH OF THE MOISTURE AND SPEED OF MOISTURE RETURN LOOK QUESTIONABLE SO NOT INCLINED TO GO NUTS WITH POPS YET. AS THE SHORTWAVE PASSES TO OUR NORTH SATURDAY IT MAY ALLOW A WEAK FRONT TO SAG SOUTHWARD INTO MAINLY OUR NORTHERN CWA. SOUTHERLY WINDS AHEAD OF THE FRONT SHOULD SET THE STAGE FOR A VERY WARM DAY SATURDAY. AS FRONT BECOMES STATIONARY ACROSS THE CWA SATURDAY NIGHT IT LOOKS LIKE THE NEXT SHORTWAVE WILL EJECT OUT OF THE WESTERN TROUGH AND ALLOW FOR RENEWED CONVECTIVE DEVELOPMENT ALONG THE BOUNDARY. ASSUMING CONVECTIVE OUTFLOW DOESNT RETARD ITS NORTHWARD PROGRESSION...THE FRONT SHOULD HEAD BACK NORTHWARD SUNDAY AHEAD OF THE MAIN PIECE OF SHORTWAVE ENERGY PROGGED TO RIDE OUT INTO THE PLAINS. SUNDAY SHOULD BE ANOTHER WARM DAY WITH GUSTY SOUTHERLY WINDS DEVELOP IN RESPONSE TO DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS. THIS SYSTEM WILL DRAG A FRONT THROUGH THE AREA SUNDAY NIGHT BRINGING YET ANOTHER CHANCE OF SHOWERS/STORMS TO THE AREA. GOING EXTENDED GRIDS APPEAR TO BE IN GOOD SHAPE. MEDIUM RANGE MODELS ARE IN REASONABLY GOOD AGREEMENT ON BRINGING A SHOT OF COOLER AIR INTO THE AREA MONDAY INTO TUESDAY IN THE WAKE OF THE WEEKEND SHORTWAVE. SHOULD SEE A RATHER QUICK REBOUND IN TEMPERATURES BY MIDWEEK AS WE TRANSITION BACK TO MORE OF A ZONAL FLOW BY MIDWEEK. IZZI && .AVIATION... IFR CEILINGS WILL ADVECT EAST THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE AREA. AREAS OF FOG AND SCATTERED SHOWERS WILL ALSO RESULT IN MVFR VISIBILITIES. WINDS WILL SHIFT TO THE WEST NORTHWEST AT THE SPRINGFIELD TERMINAL BY 21Z. SKIES WILL CLEAR FROM THE WEST LATE THIS EVENING. PATCHY FOG MAY DEVELOP OVERNIGHT AND EARLY FRIDAY ONCE SKIES CLEAR. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 9, 1:00 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST THU MAR 9 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1050 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA THIS AFTERNOON INTO EARLY THIS EVENING AS A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE AREA. DUE TO THE VERY COLD TEMPERATURES ALOFT...SOME OF THE THUNDERSTORMS COULD PRODUCE SOME HAIL SMALLER THAN ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SERIES OF DISTURBANCES WILL BRING MULTIPLE CHANCES FOR THUNDERSTORMS TO THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT. THERE IS SOME POTENTIAL FOR SEVERE WEATHER DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Special weather statement, Mar 9, 12:45 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CST THU MAR 9 2006 MOZ057-058-068>071-079>083-090>092-094>098-102>105-092145- MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE- TEXAS-DENT-GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS- HOWELL-SHANNON-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON... CABOOL...SALEM...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON...NIXA... OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...MONETT... CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA 1245 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 23 COUNTIES IN CENTRAL MISSOURI CAMDEN HICKORY MARIES MILLER PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT HOWELL SHANNON TEXAS IN SOUTHWEST MISSOURI BARRY CHRISTIAN DALLAS DOUGLAS GREENE LACLEDE LAWRENCE OZARK POLK STONE TANEY WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...AURORA...AVA...BOLIVAR...BRANSON... BUFFALO...CABOOL...CAMDENTON...CASSVILLE...ELDON...EMINENCE... FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...HERMITAGE... HOUSTON...KIMBERLING CITY...LAKE OZARK...LEBANON...MANSFIELD... MARSHFIELD...MONETT...MOUNT VERNON...MOUNTAIN GROVE...NIXA... OSAGE BEACH...OZARK...REPUBLIC...ROGERSVILLE...ROLLA...SALEM... SPRINGFIELD...THEODOSIA...VIENNA...WAYNESVILLE...WEST PLAINS... WILLOW SPRINGS AND WINONA. FOSTER
Local storm report, Mar 9, 4:15 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG GAINESVILLE 36.60N 92.43W
03/09/2006 OZARK MO LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 5 NEAR GAINSVILLE
&&
SCHULTZLocal storm report, Mar 9, 4:28 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG WEST PLAINS 36.73N 91.85W
03/09/2006 HOWELL MO EMERGENCY MNGR
TREES DOWN
&&
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:22 AM CST | Severe Thunderstorm Warning | SGF | Ozark, Taney | 38 min |
| Mar 9, 11:43 AM CST | Flash Flood Warning | SGF | Oregon | 6 hr |
| Mar 9, 4:03 PM CST | Severe Thunderstorm Warning | SGF | Howell, Ozark | 55 min |
| Mar 9, 4:22 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.